I have an ear infection in both ears and I have high blood pressure. My doctor prescribed Carvedilol for the HBP and Sterapred DS (Prednisone) for the ear infection. After reading about Sterapred this seems like the exact opposite of what I should be taking to clear up my ear infection. Calls to my doctor office have gone un-returned for 2 days. I'll take the Carvedilol, but do not want to take a steriod to clear up an infection if it's the wrong thing to do.
23 Sep 2010
Interactions between your selected drugs
prednisone ↔ carvedilol
Applies to: Sterapred DS (prednisone), carvedilol
MONITOR: Corticosteroids may antagonize the effects of antihypertensive medications by causing sodium and fluid retention. These effects may be more common with the natural corticosteroids (cortisone, hydrocortisone) because they have greater mineralocorticoid activity. In addition, some calcium channel blockers such as diltiazem and verapamil may increase corticosteroid plasma levels and effects by inhibiting their clearance via CYP450 3A4 metabolism.
MANAGEMENT: Patients on prolonged (i.e., longer than about a week) or high-dose corticosteroid therapy should have blood pressure, electrolyte levels, and body weight monitored regularly, and be observed for the development of edema and congestive heart failure. The dosages of antihypertensive medications may require adjustment.
Do contact your doctor and discuss this interaction check.- In the meantime you might be able to email it to his secretary so he gets it.-
- Sterapred Drug Information
- Sterapred DS Drug Information
- Carvedilol Drug Information
- Prednisone Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 8 Mar 2011
2 answers • 7 May 2011
My four year old daughter was seen Monday and was said to have a mild ear infection and was put on liquid antibiotics. And now on wendsday after her ...
3 answers • 26 May 2011
1 answer • 26 Dec 2012
Hi there... my name is Michael Jaccarino. I went to urgent care a few days ago due to some pain and loss of hearing in my left ear and it ended up ...
1 answer • 10 Sep 2013